Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 33, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Nov 4, 2011, 3:50 AM MDT for Eddy County, New Mexico. It took effect at Nov 5, 2011, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 4, 2011, 3:50 AM MDT (09:50 UTC)
- In effect from
- Nov 5, 2011, 6:00 AM MDT
- Expired
- Nov 4, 2011, 1:39 PM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3236 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345 WWUS74 KMAF 040950 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 450 AM CDT FRI NOV 4 2011 ...STRONG WINDS ARE POSSIBLE IN THE GUADALUPE MOUNTAINS SATURDAY... .A POTENT UPPER LEVEL STORM SYSTEM WILL QUICKLY MOVE FROM THE FOUR CORNERS REGION TO THE CENTRAL PLAINS DURING THE DAY SATURDAY. STRONG WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS SATURDAY...AS THE BASE OF THIS SYSTEM MOVES THROUGH WEST TEXAS AND SOUTHEASTERN NEW MEXICO. NMZ027-TXZ258-042100- /O.NEW.KMAF.HW.A.0033.111105T1200Z-111106T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 350 AM MDT FRI NOV 4 2011 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * EVENT...A POTENT UPPER LEVEL STORM SYSTEM QUICKLY MOVING FROM THE ROCKY MOUNTAINS TO THE CENTRAL PLAINS MAY BRING A PERIOD OF HIGH WINDS TO THE GUADALUPE MOUNTAINS SATURDAY. * TIMING...SATURDAY MORNING AND AFTERNOON. * IMPACTS...MOTORISTS DRIVING HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE CONSIDERABLE DIFFICULTY ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS. MOTORISTS MAY WANT TO CONSIDER ALTERNATE ROUTES. * WINDS...SOUTHWEST 35 TO 50 MPH...WITH GUSTS TO 65 MPH ARE POSSIBLE SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
875 WWUS74 KMAF 041939 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 PM CDT FRI NOV 4 2011 ...STRONG WINDS ARE POSSIBLE IN THE GUADALUPE MOUNTAINS AND DAVIS MOUNTAINS ABOVE 6000 FT SATURDAY... ...VERY WINDY CONDITIONS ARE EXPECTED SATURDAY IN THE VAN HORN AREA...SOUTHEAST NEW MEXICO...AND THE UPPER TRANS PECOS.... .A POTENT UPPER LEVEL STORM SYSTEM WILL QUICKLY MOVE FROM THE FOUR CORNERS REGION TO THE CENTRAL PLAINS DURING THE DAY SATURDAY. STRONG WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS AND PARTS OF THE DAVIS MOUNTAINS SATURDAY AS THIS SYSTEM MOVES THROUGH WEST TEXAS AND SOUTHEASTERN NEW MEXICO WITH GUSTS OF 60 TO 65 MPH. IN THE LOWER ELEVATIONS VERY WINDY CONDITIONS ARE EXPECTED WITH GUSTS TO AROUND 45 MPH. NMZ027-TXZ258-051145- /O.UPG.KMAF.HW.A.0033.111105T1200Z-111106T0000Z/ /O.NEW.KMAF.HW.W.0049.111105T0900Z-111106T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 139 PM MDT FRI NOV 4 2011 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WINDS IN THE GUADALUPE MOUNTAINS SATURDAY. * TIMING...SATURDAY MORNING AND AFTERNOON. * WINDS...SOUTHWEST 35 TO 45 MPH...WITH GUSTS TO 65 MPH. * IMPACTS...MOTORISTS DRIVING HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE CONSIDERABLE DIFFICULTY ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS. MOTORISTS MAY WANT TO CONSIDER ALTERNATE ROUTES. MOUNTAINS WAVES NEAR THE MOUNTAINS WILL BE HAZARDOUS TO LOW FLYING AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-051145- /O.NEW.KMAF.HW.W.0049.111105T0900Z-111106T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 239 PM CDT FRI NOV 4 2011 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT SATURDAY. * EVENT...HIGH WINDS IN THE DAVIS MOUNTAINS ABOVE 6000 FT SATURDAY. * TIMING...SATURDAY MORNING AND AFTERNOON. * WINDS...SOUTHWEST 30 TO 40 MPH...WITH GUSTS TO 60 MPH. * IMPACTS...MOTORISTS DRIVING HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE CONSIDERABLE DIFFICULTY. MOTORISTS MAY WANT TO CONSIDER ALTERNATE ROUTES. MOUNTAINS WAVES NEAR THE MOUNTAINS WILL BE HAZARDOUS TO LOW FLYING AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ057-058-051145- /O.NEW.KMAF.WI.Y.0024.111105T1500Z-111106T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN...PECOS 239 PM CDT FRI NOV 4 2011 /139 PM MDT FRI NOV 4 2011/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ SATURDAY. * EVENT...VERY WINDY CONDITIONS. * TIMING...SATURDAY MORNING AND AFTERNOON. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH GUSTS TO 45 MPH. * IMPACTS...GUSTY WINDS MAY MAKE FOR DIFFICULT TRAVEL. LOCAL VISIBILITIES MAY FALL TO LESS THAN 3 MILES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Nov 3, 11:25 PM MDT, 4 hours 25 minutes earlier.
Area forecast discussion, Nov 3, 11:25 PM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1225 AM CDT FRI NOV 4 2011 .DISCUSSION... && .AVIATION... VFR CONDITIONS WITH A FEW HIGH CLOUDS OVER THE WEST. LIGHT WIND TONIGHT WILL PICK UP OUT OF THE SOUTHEAST DURING THE DAY. && .PREV DISCUSSION... /ISSUED 456 PM CDT THU NOV 3 2011/ DISCUSSION... PREV DISCUSSION... /ISSUED 300 PM CDT THU NOV 3 2011/ DISCUSSION... SURFACE HIGH PRESSURE CURRENTLY CENTERED OVER WEST CENTRAL TEXAS WILL SLOWLY MOVE EASTWARD OVERNIGHT...WHILE FARTHER NORTH...A LEE-SIDE TROUGH WILL DEVELOP. WITH THIS PATTERN IN PLACE...SOUTH TO SOUTHEASTERLY WINDS WILL DEVELOP...WITH WIND SPEEDS GENERALLY IN THE 5 TO 10 MPH RANGE. WE DO EXPECT ANOTHER NIGHT OF BELOW NORMAL TEMPERATURES...WITH AT OR BELOW FREEZING TEMPERATURES EXPECTED OVER THE DAVIS MOUNTAINS...MARFA PLATEAU...SOUTHEAST NEW MEXICO AND MOST OF THE PERMIAN BASIN. A HARD FREEZE HAS ALREADY OCCURRED OVER SOME OF THE ABOVE MENTIONED AREAS...BUT SOME HAVE YET TO SEE A HARD FREEZE. SOUTHEASTERLY WINDS WILL LIKELY KEEP TEMPERATURES FROM PLUMMETING...BUT A LIGHT FREEZE REMAINS POSSIBLE...ESPECIALLY ACROSS THE EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. WE WILL CONTINUE TO MENTION THIS POSSIBILITY IN A SPECIAL WEATHER STATEMENT. SOUTHWEST FLOW ALOFT WILL STRENGTHEN TOMORROW AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. SOUTHERLY LOW-LEVEL WINDS WILL CONTINUE TOMORROW AS TEMPERATURES WARM TO NEAR NORMAL. WIND SPEEDS WILL CONTINUE TO STRENGTHEN ON SATURDAY AS THE UPPER LEVEL TROUGH MOVES INTO THE CENTRAL PLAINS AND THE SURFACE TROUGH DEEPENS. WIND SPEEDS MAY REACH WARNING LEVELS ACROSS THE GUADALUPE MOUNTAINS AND ADVISORY LEVELS ACROSS SOUTHEAST NEW MEXICO. INCREASING CLOUD COVER MAY HAMPER MIXING IN THE HIGHER ELEVATIONS AND WILL THUS HOLD OFF ON A HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS AT THIS TIME. DRY CONDITIONS ARE ALSO EXPECTED WITH THIS UPPER TROUGH AND FIRE WEATHER CONCERNS WILL BE ON THE INCREASE SATURDAY. PLEASE SEE THE BELOW FIRE WEATHER SECTION FOR MORE INFORMATION. A PACIFIC COLD FRONT SWEEPS ACROSS THE AREA LATE SATURDAY AND EARLY SUNDAY...BRINGING SLIGHTLY COOLER TEMPERATURES TO THE REGION. SOUTHWEST FLOW ALOFT REMAINS IN PLACE AND STRENGTHENS ON SUNDAY AS ANOTHER TROUGH APPROACHES FROM THE WEST. THIS POSITIVELY TILTED TROUGH EVENTUALLY TAKES ON A MORE NEUTRAL TO SLIGHTLY NEGATIVE TILT AS IT MOVES THROUGH THE REGION EARLY NEXT WEEK. WE DO EXPECT SOME LOW-LEVEL MOISTURE TO RETURN TO THE REGION AHEAD OF THE TROUGH. BETTER MOISTURE WILL BE CONFINED TO THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS AND WE WILL MAINTAIN A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS ON MONDAY. RAIN CHANCES MAY NEED TO BE RAISED ACROSS THE FAR EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS IF MODEL SOLUTIONS REMAIN CONSISTENT. THE MEDIUM RANGE MODELS GENERALLY MAINTAIN WESTERLY FLOW ALOFT FOR THE MIDDLE OF NEXT WEEK...THEN DIFFER CONSIDERABLY LATE IN THE FORECAST PERIOD. FOR NOW...IT APPEARS A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH TUESDAY...BRINGING INCREASING WESTERLY WINDS TO ALL AREAS. LITTLE CHANGES WERE MADE BEYOND WEDNESDAY GIVEN MODEL INCONSISTENCIES. FIRE WEATHER... HIGH PRESSURE OVER THE AREA WILL MOVE INTO CENTRAL TEXAS OVERNIGHT BRINGING ANOTHER NIGHT OF COOL TEMPERATURES. RH RECOVERY TONIGHT WILL GENERALLY BE FAIR EXCEPT GOOD ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. THE HIGH WILL CONTINUE TO SLOWLY DRIFT EASTWARD FRIDAY INTO EAST TEXAS. 20 FOOT SOUTHEAST WINDS WILL INCREASE TO 10 TO 20 MPH BY LATE MORNING THROUGH THE AFTERNOON WITH RH/S DROPPING TO INTO THE 12 TO 20 PERCENT RANGE. RECOVERY FRIDAY NIGHT WILL AGAIN BE FAIR EXCEPT GOOD ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO EJECT FROM THE ROCKIES INTO THE CENTRAL PLAINS ON SATURDAY. THIS WILL RESULT IN A STRENGTHENING OF A SURFACE TROUGH AS IT MOVES FROM THE EASTERN SLOPES OF THE MOUNTAINS EAST INTO THE PERMIAN BASIN BY SATURDAY AFTERNOON. BEHIND THE SURFACE TROUGH ACROSS THE MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS AND UPPER TRANS PECOS WINDY TO VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP BUT COOLING BEHIND A WEAK PACIFIC COLD FRONT MAY PREVENT MINIMUM RH/S FROM DROPPING TO 15 PERCENT OR LESS FOR THE 3 HOURS REQUIRED FOR A FIRE WEATHER WATCH. EAST OF THE SURFACE TROUGH ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS WINDS WILL BE MORE MARGINAL AND 3 HOURS OF MINIMUM RH/S OF 15 PERCENT OF LESS IS ALSO PROBLEMATIC AT THIS TIME. LATER SHIFTS WILL HAVE TO MONITOR FOR THE POSSIBILITY OF LOWER RH/S ESPECIALLY WEST OF THE SURFACE TROUGH AS STRONG WESTERLY DOWNSLOPE WINDS COULD OFFSET SOME OF THE COOLING EXPECTED AND GENERATE MORE DRYING THAN IS CURRENTLY ANTICIPATED. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Nov 3, 12:59 PM MDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 159 PM CDT THU NOV 3 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-041200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 159 PM CDT THU NOV 3 2011 /1259 PM MDT THU NOV 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LIGHT FREEZE IS POSSIBLE TONIGHT ACROSS MUCH OF THE PERMIAN BASIN AND THE UPPER TRANS PECOS REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FIRE WEATHER CONCERNS WILL INCREASE AREAWIDE ON SATURDAY AS WINDY CONDITIONS DEVELOP AND RELATIVE HUMIDITY VALUES DROP TO 15 TO 20 PERCENT SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 1:11 PM MDT | Fire Weather Watch | MAF | Crane, Loving, Pecos, Upton, Ward, Winkler | 15 hr |
| Nov 4, 1:39 PM MDT | High Wind Warning | MAF | 28 hr | |
| Nov 4, 1:39 PM MDT | Wind Advisory | MAF | Andrews, Gaines, Loving | 28 hr |
Nearby
High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.